MAUDE Adverse Event Report: ABBOTT VASCULAR OMNILINK ELITE PERIPHERAL STENT SYSTEM; PERIPHERAL STENT DELIVERY SYSTEM

ABBOTT VASCULAR OMNILINK ELITE PERIPHERAL STENT SYSTEM; PERIPHERAL STENT DELIVERY SYSTEM
Model Number 1012630-19
Medical Device Problem Codes Off-Label Use (1494); Material Rupture (1546); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/27/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device is expected to be returned for evaluation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was to treat the 7x 15 mm, circumferential bifurcation of the pulmonary artery with 75% stenosis.Pre-dilatation was not performed and the 7x19 mm omnilink elite stent was inflated once to 11 atmospheres (atm) and then up to 14 atm.The balloon ruptured at 14 atm for 30 seconds; however, the stent was deployed at the intended location.Next, the 10x19 mm omnilink elite stent was inflated to 11 atm and then up to 14 atm to deploy the stent and complete the procedure.There were no adverse patient effects and there was no clinically significant delay in the procedure.No additional information was provided.
 
Event or Problem Description
Subsequent to the initially filed report, it was noted that the vessel is 7x15 mm.
 
Additional Manufacturer Narrative
H6 device code 2017 clarifier: failure to follow steps / instructions.A visual inspection was performed on the returned device.The reported material rupture was confirmed.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents.It was reported that the procedure was to treat the 7 x 15 mm, circumferential bifurcation of the pulmonary artery with 75% stenosis.It should be noted that the omnilink elite instructions for use (ifu), states: the omnilink elite stent system is indicated for the treatment of atherosclerotic iliac artery lesions with reference vessel diameters of = 5.0 mm and = 11.0 mm, and lesion lengths up to 50 mm.It is unknown if the ifu deviation directly caused or contributed to the reported event.In addition, it was reported that pre-dilatation was not performed.It should be noted that the omnilink elite instructions for use, states: pre-dilate the lesion with an appropriate size balloon dilatation catheter to closely match the lumen diameter proximal and distal to the lesion.It is possible the ifu deviation directly caused or contributed to the reported event.The investigation was unable to determine a conclusive cause for the reported material rupture; however, factors that may contribute to material ruptures include, but are not limited to, damaged material, inflation technique, interactions with other devices, lesion calcification and tortuosity or insufficient preparation prior to use.There was no damage noted to the stent delivery system (sds) during the inspection prior to use which suggests a product quality issue did not contribute to the reported material rupture.In this case, it is possible that interaction with the 75% stenosed lesion during inflation/deployment of the stent may have contributed to the reported material rupture, as it was reported that pre-dilatation of the lesion was not performed prior to use; however, this cannot be confirmed.It should be noted that the omnilink elite instructions for use specifies to pre-dilate the lesion with an appropriate size balloon dilatation catheter to closely match the lumen diameter proximal and distal to the lesion.There is no indication of a product quality issue with respect to manufacture, design, or labeling; therefore, no product-related corrective action will be implemented in this case.

Brand Name
OMNILINK ELITE PERIPHERAL STENT SYSTEM
Common Device Name
PERIPHERAL STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary
EI  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key15591906
Report Number2024168-2022-10594
Device Sequence Number2278230
Product Code NIO
UDI-Device Identifier08717648178450
UDI-Public08717648178450
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P110043
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2023
Device Model Number1012630-19
Device Catalogue Number1012630-19
Device Lot Number9120941
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/27/2022
Supplement Date Received by Manufacturer11/04/2022
Initial Report FDA Received Date10/12/2022
Supplement Report FDA Received Date11/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/09/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
7F FLEXOR ANSEL GUDING SHEATH 55CM; AMPLATZ SUPER STIFF GW 0.035 260CM×2
Patient SexUnknown